Just pausing to note that I saw my oncologist a few days ago for my once-every-4-months checkup. Got some reassurance on a few things:
As I’d read in many places, occasional twinges or stabs in my left breast are normal healing and could continue for some time. If cancer were to recur, it would be elsewhere, outside the area that was treated (ie, somewhere other than the left side of my chest).
My occasional cough, along with shortness of breath with even mild exertion, is the result of weakened chest muscles and general deconditioning. The doctor had no concern that anything is still amiss with my lungs.
Overall weakness, as I’d finally concluded, is not the result of medication but simply deconditioning. I need to exercise more to get back to what was normal before my surgery. Or preferably somewhat better. It was also suggested that I try to lose some weight (sure wish that 20 lbs I lost last summer had stayed off!), although I’m no heavier than I was before my surgery. (Come on, doc, it’s called weight training …)
While I’ve never thought of myself as “perky,” that was the word that came to mind when I tried to describe how I’ve felt since I switched from Aromasin (exemestane) to Femara (letrozole). I don’t feel as hopelessly fatigued, when just getting off the couch seemed impossible. It’s not that I’m now bouncing around the house, but I no longer think long and hard about whether doing something is worth the effort required just to get up. It hasn’t been a dramatic change. It’s more like I just realized one day that I’d been doing more everyday things than I had before. That alone should help strengthen muscles grown weak from inactivity. Plus I feel a bit more mentally alert.
A few weeks ago, I got the lab work done to check my thyroid function (thyroid gland possibly caught some radiation last year and my primary care doctor had said I should check it three times a year). While my levels are still in the low-normal range where they’ve always been, she said there was room for a bit of improvement and increased my thyroid med from 50 mcg a day to 50 mcg three days a week and 75 mcg four days a week.
And a few other notes … I quit taking the grape seed extract for hot flashes. It seemed ineffective and the hot flashes are to be expected in the absence of all estrogen. Also, I quit taking the diuretic. Getting up 3-4 times a night was not acceptable and I’ve never had high blood pressure, so I opted for improved sleep and less overall dehydration (particularly my eyes). And I saw the dentist. Teeth are still happy.
As for the aching fingers, I’ve concluded they are simply the result of overuse and repetitive motion — the result of too much video gaming (oh yes, I do love my games). I should probably switch to Pokémon Go to exercise some larger muscles.